Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 99, NWS Bismarck, ND

July 19, 2001Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2001, 3:58 AM CDT for Stutsman County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2001, 3:58 AM CDT (08:58 UTC)
Expired
Jul 19, 2001, 5:00 AM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stutsman County, ND

The radar

The Bismarck radar (KBIS), 143 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2623 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 190859
SVRBIS

NDC093-191000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 500 AM CDT

* AT 358 AM CDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM 12
  MILES WEST OF SYDNEY...OR ABOUT 21 MILES SOUTHWEST OF JAMESTOWN...
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLARTON AT 410 AM CDT
  SYDNEY AT 415 AM CDT
  MONTPELIER AT 425 AM CDT
  YPSILANTI AT 430 AM CDT
  SPIRITWOOD AT 440 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR SOUTHEAST NORTH DAKOTA.

LAT...LON 4676 9916 4664 9916 4667 9845 4697 9848

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 AM CDT, 13 minutes earlier.

Area forecast discussion, Jul 19, 3:45 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT THU JUL 19 2001

WK SFC HIGH PRES CENTERED OVER CNTRL ND IN WAKE OF OVERNIGHT
CONVECTION. SFC LOW WL ONCE AGAIN DEVELOP OVER WRN DAKOTAS TODAY IN
RESPONSE TO PERSISTANT NWRN US UPR TROF. S/W WL WORK THROUGH MT AND
INTO WRN ND THIS AFTN. INSTABILITY IS NOT AS GREAT ACROSS THE REGION
TODAY BUT CONV INHIBITION WL BE LOWER SO EXPECT ANOTHER ROUND OF
THUNDERSTORMS. AND ONCE AGAIN INGREDIENTS ARE THERE THAT SOME MAY BE
SEVERE. ANOTHER S/W WL PROVIDE A CHANCE OF TSTMS BY LATE FRIDAY AFTN
IN THE WEST. THEN INTO SCNTRL ND BY LATE FRIDAY NITE. AS FOR TEMPS
AND WIND SEE LTL NEED TO DO MUCH ADJUSTING FROM PREV FCST.

.BIS...NONE.
TWH

In the hours before

Local storm report, Jul 18, 10:19 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1019 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1010 PM    ASHLEY                    ND   1.75 INCH HAIL

07/18/01   MCINTOSH                       REPORTED BY PUBLIC.

@RUKWBCeKDENWWUS30 KBIS 190319
LSRBIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT WED JUL 18 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1010 PM    ASHLEY                    ND   1.75 INCH HAIL
07/18/01   MCINTOSH                       REPORTED BY PUBLIC.
Special weather statement, Jul 18, 11:00 PM CDT, 4 hours 58 minutes before
NDZ001-002-009-010-017-031-190415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
1100 PM CDT WED JUL 18 2001

...THE SEVERE THUNDERSTORM WATCH HAS ENDED...
THERE CONTINUES TO BEu A CHANCE OF THUNDERSTORMS TONIGHT...BUT ANY
THAT DEVELOP SHOULD NOT BE SEVERE.

TSW
Local storm report, Jul 19, 12:02 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1104 PM    MONANGO                   ND   .75 INCH HAIL
07/18/01   DICKEY                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1111 PM    HETTINGER ARPT            ND   72 MPH TSTM GUST
07/18/01   ADAMS                          REPORTED BY ASOS.

JP MARTIN

CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AM
Local storm report, Jul 19, 12:03 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1202 PM CDT THU JUL 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1104 PM    MONANGO                   ND   .75 INCH HAIL

07/18/01   DICKEY                         REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

1111 PM    HETTINGER ARPT            ND   72 MPH TSTM GUST

07/18/01   ADAMS                          REPORTED BY ASOS.
Local storm report, Jul 19, 1:21 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT THU JUL 19 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1104 PM    MONANGO                   ND   .75 INCH HAIL
07/18/01   DICKEY                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1111 PM    HETTINGER ARPT            ND   72 MPH TSTM GUST
07/18/01   ADAMS                          REPORTED BY ASOS.

JP MARTIN

CORRECTION WAS TO DATE/TIME STAMP AT TOP FROM 1202 PM TO 1202 AM
Special weather statement, Jul 19, 2:00 AM CDT, 1 hour 58 minutes before
NDZ018>021-032>035-040>046-190720-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
200 AM CDT THU JUL 19 2001

...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE...
SEVERE THUNDERSTORM WATCH NUMBER 582 THAT INCLUDED MOST OF SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...EAST OF THE MISSOURI RIVER...UNTIL 3 AM CDT.=

TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:20 PM CDTSevere Thunderstorm WarningBISStutsman55 min
Jul 18, 8:16 PM CDTSevere Thunderstorm WarningBISStutsman59 min
Jul 18, 8:23 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh67 min
Jul 18, 8:25 PM CDTSevere Thunderstorm WarningBISBowman60 min
Jul 18, 8:52 PM CDTTornado WarningBISLaMoure, Stutsman38 min
Jul 18, 8:56 PM CDTSevere Thunderstorm WarningBISMcIntosh64 min
Jul 18, 9:28 PM CDTSevere Thunderstorm WarningBISBowman62 min
Jul 18, 9:30 PM CDTSevere Thunderstorm WarningBISStutsman45 min
Jul 18, 10:07 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh53 min
Jul 18, 10:30 PM CDTSevere Thunderstorm WarningBISAdams, Bowman60 min
Jul 18, 10:49 PM CDTSevere Thunderstorm WarningBISLaMoure56 min
Jul 18, 10:59 PM CDTSevere Thunderstorm WarningBISDickey31 min
Jul 18, 11:31 PM CDTSevere Thunderstorm WarningBISAdams44 min
Jul 19, 12:16 AM CDTSevere Thunderstorm WarningBISSioux59 min
Jul 19, 1:39 AM CDTSevere Thunderstorm WarningBISEmmons51 min
Jul 19, 3:35 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan55 min
Jul 19, 3:03 PM CDTSevere Thunderstorm WarningBISDivide, Williams62 min
Jul 19, 4:05 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jul 19, 4:43 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail62 min
Jul 19, 5:15 PM CDTTornado WarningBISBurke, Mountrail45 min
Jul 19, 5:31 PM CDTTornado WarningBISWard29 min
Jul 19, 6:00 PM CDTTornado WarningBISWard30 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.